2 doctors weighed in:

Does the medication acyclovir for genital herpes cause hair to become very dry and brittle?

2 doctors weighed in
Dr. Martin Raff
Internal Medicine - Infectious Disease
1 doctor agrees

In brief: Do not know

This is the first time I have heard this complaint.
This drug does have neurotoxicity and there may be an increase in myelin basic proteins in spinal fluid, which could at least theoretically cause hair changes, but proving this is another matter.

In brief: Do not know

This is the first time I have heard this complaint.
This drug does have neurotoxicity and there may be an increase in myelin basic proteins in spinal fluid, which could at least theoretically cause hair changes, but proving this is another matter.
Dr. Martin Raff
Dr. Martin Raff
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors